Systemic allergic reactions to corticosteroids

Research output: Journal Publications and ReviewsRGC 21 - Publication in refereed journalpeer-review

46 Scopus Citations
View graph of relations

Author(s)

  • Margarita Murrieta-Aguttes
  • Victoria Michelen
  • Francisque Leynadier
  • Claudia Duarte-Risselin
  • Georges M. Halpern
  • And 1 others
  • Jean Dry

Detail(s)

Original languageEnglish
Pages (from-to)329-339
Journal / PublicationJournal of Asthma
Volume28
Issue number5
Publication statusPublished - 1991
Externally publishedYes

Abstract

Allergic anaphylactic (type I) reactions to corticosteroid medications are uncommon; however, a number of well-documented cases have been reported. We present a review of the literature, and report on two patients who suffered anaphylaxis after injections of corticosteroids. The first patient, a registered nurse, was finally found to be sensitive to all corticosteroid preparations containing carboxymethylcellulose, as well as the pure carboxymethyl-cellulose. The second patient had positive skin tests to hydrocortisone, hydrocortisone sodium succinate, methylprednisolone sodium succinate, and suxamethonium. Both patients were tested on two occasions; four normal subjects were tested in parallel, and did not elicit any positive skin reaction. In patients with systemic severe reactions to injectable corticosteroids, we recommend careful and comprehensive skin testing with most available corticosteroids, as well as the components of the injectables. © 1991 Informa UK Ltd All rights reserved: reproduction in whole or part not permitted.

Citation Format(s)

Systemic allergic reactions to corticosteroids. / Murrieta-Aguttes, Margarita; Michelen, Victoria; Leynadier, Francisque et al.
In: Journal of Asthma, Vol. 28, No. 5, 1991, p. 329-339.

Research output: Journal Publications and ReviewsRGC 21 - Publication in refereed journalpeer-review